Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Overdosed on paracetamol. Did anything wrong happen?

A few days a go I took a 32 paracetamol and ended up in hosp on 3 drips the first one was for 1hour the 2nd for 4 hours and the third for 16 hours, I finished the corse of medicine and discharged myself from hospital, the nurse seemed to think the meds worked but now am worried just incase something was wrong what do you think?
Asked On : Wed, 20 Mar 2013
Answers:  1 Views:  97
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi, Paracetamol is a pain killer & is comparitively safer in therapeutic doses. But overdose results in serious toxicity. Ingestion of excess Paracetamol causes liver damage. Early treatment is vital in preventing the organ damage & in saving the individual.
Activated charcoal should be given within 4 hours of ingestion of Paracetamol to prevent its absorption.
N-acetyl cysteine is the specific treatment for Paracetamol poisoning & it prevents liver damage & saves the person.
Rash, nausea, vomiting & diarrhoea can occur following N-acetyl cysteine treatment but jaundice indicates liver damage induced by Paracetamol. Gastric irritation (gastritis) induced by such heavy dose of Paracetamol can be treated by anti ulcer drugs like Rabiprazole. But before taking Rabiprazole liver damage should be ruled out.
Liver function test will indicate if there is any residual liver damage.Liver function tests like AST, ALT, Serum bilirubin, alkaline phosphatase, total proteins, A/G ratio will help to assess the extent of liver damage. So, pl. get liver function test done immediately.
Answered: Wed, 20 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor